zbMATH — the first resource for mathematics

On invariants related to non-unique factorizations in block monoids and rings of algebraic integers. (English) Zbl 1108.11074
Summary: Let \(K\) be a number field, \(R\) its ring of integers and \(H\) the set of non-zero principal ideals of \(R\). For each positive integer \(k\) the set \(\mathcal {B}_k(H)\subset H\) denotes the set of principal ideals for which the associated block has at most \(k\) different factorizations. For the counting functions associated to these sets asymptotic formulae are known. These formulae involve constants that just depend on the ideal class group \(G\) of \(R\). Starting from a known combinatorial description for these constants, we use tools from additive group theory, in particular the notion of Davenport’s constant and a classical addition theorem, to investigate them. We determine their precise value in case \(G\) is an elementary group or a cyclic group of prime power order. For arbitrary \(G\) we derive (explicit) lower bounds.

11N64 Other results on the distribution of values or the characterization of arithmetic functions
11R27 Units and factorization
20D60 Arithmetic and combinatorial problems involving abstract finite groups
20K01 Finite abelian groups
Full Text: EuDML
[1] CHAPMAN S. T.-FREEZE M.-GAO W. D.-SMITH W. W.: On Davenport’s constant of finite abelian groups. Far East J. Math. Sci. (FJMS) 5 (2002), 47-54. · Zbl 1149.11301
[2] Arithmetical Properties of Commutative Rings and Monoids. (S. T. Chapman, Lecture Notes in Pure and Appl. Math. 241, Dekker/CRC Press, New York, 2005. · Zbl 1061.13001
[3] GAO W. D.: On Davenport’s constant of finite abelian groups with rank three. Discrete Math. 222 (2000), 111-124. · Zbl 0971.20032
[4] GAO W. D.: On a combinatorial problem connected with factorizations. Colloq. Math. 72 (1997), 251-268. · Zbl 0867.11075
[5] GEROLDINGER A.: Ein quantitatives Resultat über Faktorisierungen verschiedener Länge in algebraischen Zahlkörpern. Math. Z. 205 (1990), 159-162. · Zbl 0721.11041
[6] GEROLDINGER A.-HALTER-KOCH F.: Nonunique factorizations in block semigroups and arithmetical applications. Math. Slovaca 42 (1992), 641-661. · Zbl 0765.11045
[7] GEROLDINGER A.-HALTER-KOCH F.: Congruence monoids. Acta Arith. 112 (2004), 263-296. · Zbl 1057.13003
[8] GEROLDINGER A.-HALTER-KOCH F.: Transfer principles in the theory of non-unique factorization. Arithmetical Properties of Commutative Rings and Monoids (S. T. Chapman, Lecture Notes in Pure and Appl. Math. 241, Dekker/CRC Press, New York, 2005, pp. 114-142. · Zbl 1087.13002
[9] GEROLDINGER A.-HALTER-KOCH F.-KACZOROWSKI J.: Non-unique factorizations in orders of global fields. J. Reine Angew. Math. 459 (1995), 89-118. · Zbl 0812.11061
[10] GEROLDINGER A.-KACZOROWSKI J.: Analytic and arithmetic theory of semigroups with divisor theory. Sem. Theor. Nombres Bordeaux (2) 4 (1992), 199-238. · Zbl 0780.11046
[11] GEROLDINGER A.-SCHNEIDER R.: On Davenport’s constant. J. Combin. Theory Ser. A 61 (1992), 147-152. · Zbl 0759.20008
[12] HALTER-KOCH F.: Chebotarev formations and quantitative aspects of nonunique factorizations. Acta Arith. 62 (1992), 173-206. · Zbl 0762.11041
[13] HALTER-KOCH F.: Factorization problems in class number two. Colloq. Math. 65 (1993), 255-265. · Zbl 0816.11053
[14] HALTER-KOCH F.: Ideal Systems. An Introduction to Multiplicative Ideal Theory. Pure and Applied Mathematics, Marcel Dekker 211, Marcel Dekker Inc., New York, 1998. · Zbl 0953.13001
[15] KACZOROWSKI J.: Some remarks on factorization in algebraic number fields. Acta Arith. 43 (1983), 53-68. · Zbl 0526.12006
[16] KACZOROWSKI J.-PERELLI A.: Functional independence of the singularities of a class of Dirichlet series. Amer. J. Math. 120 (1998), 289-303. · Zbl 0905.11036
[17] KACZOROWSKI J.-PINTZ J.: Oscillatory properties of arithmetical functions II. Acta Math. Hungar. 49 (1987), 441-453. · Zbl 0631.10026
[18] NARKIEWICZ W.: Finite abelian groups and factorization problems. Colloq. Math. 42 (1979), 319-330. · Zbl 0514.12004
[19] NARKIEWICZ W.-ŚLIWA J.: Finite abelian groups and factorization problems II. Colloq. Math. 46 (1982), 115-122. · Zbl 1164.20358
[20] NARKIEWICZ W.: Elementary and Analytic Theory of Algebraic Numbers. (3rd, Springer-Verlag, Berlin, 2004. · Zbl 1159.11039
[21] NATHANSON M. B.: Additive Number Theory. Grad. Texts in Math. 165, Springer-Verlag, New York, 1996. · Zbl 0859.11003
[22] OLSON J. E.: A combinatorial problem on finite Abelian groups I. J. Number Theory 1 (1969), 8-10. · Zbl 0169.02003
[23] OLSON J. E.: A combinatorial problem on finite Abelian groups II. J. Number Theory 1 (1969), 195-199. · Zbl 0167.28004
[24] RADZIEJEWSKI M.: On the distribution of algebraic numbers with prescribed factorization properties. Acta Arith. 116 (2005), 153-171. · Zbl 1136.11064
[25] RADZIEJEWSKI M.: Oscillations of error terms associated with certain arithmetical functions. Monatsh. Math. (2005) · Zbl 1099.11056
[26] RADZIEJEWSKI M.-SCHMID W. A.: On the asymptotic behavior of some counting functions. Colloq. Math. · Zbl 1143.11346
[27] SCHMID W. A.: Arithmetic of block monoids. Math. Slovaca 54 (2004), 503-526. · Zbl 1108.11084
[28] SCHMID W. A.: On the asymptotic behavior of some counting functions II. Colloq. Math. · Zbl 1143.11351
[29] VAN EMDE BOAS P.-KRUYSWIJK D.: A combinatorial problem on finite abelian groups III. Technical report, Math. Centrum, Amsterdam, Afd. zuivere Wisk. ZW 1969-008. · Zbl 0245.20046
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.